Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 12, 2015, 5:31 PM CDT for Pecos County, Terrell County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2015, 5:31 PM CDT (22:31 UTC)
- Expired
- Apr 12, 2015, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Pecos County, TX, Terrell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS54 KMAF 122231
SVRMAF
TXC371-443-122330-
/O.NEW.KMAF.SV.W.0016.150412T2231Z-150412T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
531 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PECOS COUNTY IN SOUTHWEST TEXAS...
TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 630 PM CDT
* AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TERRELL
COUNTY AIRPORT...AND MOVING NORTHEAST AT 35 MPH. A 68 MPH WIND
GUST WAS REPORTED NEAR DRYDEN.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE
IS ALSO LIKELY TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DRYDEN AND TERRELL COUNTY GAS PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2984 10219 2984 10221 3048 10266 3097 10214
3043 10173 3042 10174 3034 10165 3032 10174
3017 10175 2979 10214
TIME...MOT...LOC 2229Z 226DEG 32KT 3008 10225
HAIL...1.00IN
WIND...70MPH
$$
MLS1 follow-up statement
361
WWUS54 KMAF 122301 RRA
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CDT SUN APR 12 2015
TXC371-443-122330-
/O.CON.KMAF.SV.W.0016.000000T0000Z-150412T2330Z/
PECOS TX-TERRELL TX-
601 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TERRELL AND
EAST CENTRAL PECOS COUNTIES UNTIL 630 PM CDT...
AT 555 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
TERRELL COUNTY GAS PLANT...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TERRELL COUNTY GAS PLANT.
STATE HIGHWAY 349.
FARM TO MARKET ROAD 2400.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2993 10200 3061 10251 3096 10214 3033 10169
3032 10174 3018 10175
TIME...MOT...LOC 2300Z 222DEG 51KT 3038 10196
HAIL...<.75IN
WIND...60MPH
$$
MLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 4:10 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 12, 4:10 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 PM CDT Sun Apr 12 2015 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... Areas of showers and thunderstorms are expected to continue across the area through the next 24 hours. Winds will be gusty in and near storms. Winds are primarily expected to be out of the south to southwest although they will be variable with convection around the area. A cold front with elevated and gusty north winds will come into the area Monday afternoon. Low ceilings are possible for CNM around 12z and everywhere else beginning Monday late afternoon. && .PREV DISCUSSION... /ISSUED 208 PM CDT Sun Apr 12 2015/ DISCUSSION... Water vapor clearly depicts an upper low sw of KELP with a model initialized 50-60kt 4h jet. Broad mid level lift is evident too as seen in cyclonically curved cloud shield on IR, along with cooling cloud tops. Summary model depiction of this is probably best seen thru NAM/GFS OMEGA fields, which translate lift across the CWFA between thru 03z. Lift will be within the 3rd standard deviation positive PW anomalies and SHRA/TSRA should proliferate in this environment. Between 18Z-19Z there were approx 300 lightning strikes within 10-100 miles s of Rio Grande. The models attempt to capture precip shield that moves SW-NE today, with a low level wind shift from S to W. Heavy rain is a concern too with such high ambient mstr content, however cells will be moving about 30 mph, so flooding concerns will remain mostly local but certainly exist! A few stong/severe storms cannot be ruled out either in this modest CAPE/low shear environment, downburst winds/hail. Convection will probably be strongest on leading edge of the reference rain cooled air and by late in the day/early this evening there could be a few areas of further enhancement. One could be across the central PB where the airmass may have greatest SB destabilization and a second across the Lower Trans Pecos where richest surface mstr will be. PoPs will mostly wane into the night. There will be an exception though, SE NM. Around 12Z wrap around precip will develop in the area from S Plains into E-SE NM. Cold front is now shown to arrive much earlier Monday and this will tend to renew precip development for areas n of I-20, where it will be noticeably cooler. Precip decreases Mon night/early Tue AM, but there will be lingering showers, followed by cool, but drier conditions Tue PM. A mid level trof will deepen near the 4-Corners Wed with high based SHRA/TSRA possible W-NW late Wed PM into the night. Assocd frontal timing is uncertain due to uncertainty wrt where upper low will be. GFS brings the upper low across to the n with drier/cooler low level air Fri-Sunday. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Apr 12, 1:29 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 129 PM CDT SUN APR 12 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 129 PM CDT SUN APR 12 2015 /1229 PM MDT SUN APR 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT...MAINLY ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN LOW ROLLING PLAINS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. A STORM OR TWO MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLASH FLOODING WITH BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE MONDAY...MAINLY ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS MAY BECOME STRONG...WITH HAIL AND GUSTY WINDS. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IN ARROYOS AND AREAS WITH POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Local storm report, Apr 12, 4:39 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL JAL 32.11N 103.19W
04/12/2015 E0.25 INCH LEA NM PUBLIC
&&
GREGORY.MURDOCHSpecial weather statement, Apr 12, 4:41 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 PM CDT SUN APR 12 2015
NMZ034-TXZ050-060-122230-
WINKLER-ANDREWS-SOUTHERN LEA COUNTY-
341 PM MDT SUN APR 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTH CENTRAL WINKLER...SOUTHEASTERN LEA AND SOUTHWESTERN
ANDREWS COUNTIES UNTIL 430 PM MDT/530 PM CDT/...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER JAL
AT 340 PM MDT/440 PM CDT/...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3245 10317 3226 10289 3208 10303 3201 10317
3200 10335
TIME...MOT...LOC 2140Z 218DEG 17KT 3213 10318Local storm report, Apr 12, 5:00 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 9 SW ODESSA 31.76N 102.48W
04/12/2015 E50.00 MPH ECTOR TX FIRE DEPT/RESCUE
WEST ODESSA FIRE CHIEF REPORTED 40-50 MPH WINDS.
&&
AKLSpecial weather statement, Apr 12, 5:08 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 508 PM CDT SUN APR 12 2015 TXZ058-067-068-075-122300- CRANE-PECOS-WARD-REEVES COUNTY AND UPPER TRANS PECOS- 508 PM CDT SUN APR 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS AFFECTING CENTRAL CRANE...EAST CENTRAL REEVES...EASTERN WARD AND NORTH CENTRAL PECOS COUNTIES UNTIL 600 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF IMPERIAL AT 508 PM CDT...MOVING NORTH AT 25 MPH. SH 18 WILL BE IMPACTED. NICKEL SIZED HAIL AND 55 MPH WIND GUSTS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3161 10300 3143 10240 3093 10279 3104 10307 TIME...MOT...LOC 2208Z 190DEG 29KT 3113 10291
Local storm report, Apr 12, 5:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
508 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 9 SW ODESSA 31.76N 102.48W
04/12/2015 M0.50 INCH ECTOR TX FIRE DEPT/RESCUE
&&
AHASICLocal storm report, Apr 12, 5:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 8 W ODESSA 31.85N 102.50W
04/12/2015 E1.25 INCH ECTOR TX PUBLIC
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:32 PM CDT | Special Weather Statement | MAF | Ward | 43 min |
| Apr 12, 3:12 PM CDT | Special Weather Statement | MAF | Ward | 63 min |
| Apr 12, 3:37 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Winkler | 53 min |
| Apr 12, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 50 min |
| Apr 12, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Upton, Ward | 49 min |
| Apr 12, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 48 min |
| Apr 12, 4:41 PM CDT | Special Weather Statement | MAF | Winkler | 49 min |
| Apr 12, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 47 min |
| Apr 12, 5:07 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Apr 12, 5:08 PM CDT | Special Weather Statement | MAF | Crane | 52 min |
| Apr 12, 5:25 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 65 min |
| Apr 12, 5:33 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton, Ward | 42 min |
| Apr 12, 5:36 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Apr 12, 5:41 PM CDT | Special Weather Statement | MAF | Gaines | 34 min |
| Apr 12, 6:06 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Apr 12, 6:16 PM CDT | Special Weather Statement | MAF | Gaines | 29 min |
| Apr 12, 6:23 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 12, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.